# SDR AWXA200200869

- Difficulty date: September 7, 2002
- Submitted: October 8, 2002
- Operation: Air carrier
- Aircraft: N913AW
- Make and model: Boeing 757225
- Aircraft serial: 22207
- Aircraft time: 58,908 hours, 25,270 cycles
- System (JASC): 3416 · Altimeter, Barometric/Encoder
- Part: Altimeter
- Part number: 4043165
- Condition: Broken
- Location: Cockpit
- Stage of operation: TO
- How discovered: O
- Nature of condition: J
- Precautionary procedure: C

## Discrepancy

PHX - ABORTED TAKEOFF - FLT 0085 - ON TAKEOFF ROLL AT PHX EN ROUTE FOR BWI THE CAPTAINS ALTIMETER OFF FLAG WAS IN VIEW, NO FLAG IN STANDBY ALTIMETER, FLAG APPEARED AT 90 KTS AND DISAPPEARED AT 80 KTS. REJECTED TAKEOFF AND RETURNED TO GATE. MAINTENANCE COULD NOT DUPLICATE PROBLEM, REPLACED CAPTAINS ALTIMETER IAW BMM 34-13-01, OPERATIONAL AND BITE CHECK WAS GOOD.   VENDOR TEARDOWN OF ALTIMETER CONFIRMED FAILURE OF UNIT FINDING "OFF FLAG IN VIEW" WAS DUE TO A BROKEN COUNTER, REPLACED COUNTER (PART INFORMATION PROVIDED IN SECTION 5.). DURING TEARDOWN OF UNIT THE DC MOTOR  AND 9 EACH SCREWS WERE ALSO FOUND WORN, REPLACED DEFECTIVE PARTS. UNIT WAS CALIBRATED, FUNCTIONAL TESTED, AND RETURNED TO SERVICE.
